Alert archive / South Dakota / Wind Advisories in 2008

Wind Advisory 16, NWS Sioux Falls, SD

August 31, 200821 counties in South Dakota; 6 counties in Minnesota; Lyon County, Iowa

NWS Sioux Falls, SD issued this wind advisory at Aug 31, 2008, 3:46 AM CDT for 21 counties in South Dakota; 6 counties in Minnesota; Lyon County, Iowa. It took effect at Aug 31, 2008, 9:14 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2008, 3:46 AM CDT (08:46 UTC)
In effect from
Aug 31, 2008, 9:14 AM CDT
Expired
Aug 31, 2008, 7:00 PM CDT
In force
10 hr
Issued by
NWS Sioux Falls, SD
All 28 counties

Lyon County, IA, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 56 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1063 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 310846
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
346 AM CDT SUN AUG 31 2008

.STRONG SOUTHERLY WINDS WILL DEVELOP THIS MORNING OVER MUCH OF
EASTERN SOUTH DAKOTA AS LOW PRESSURE MOVES INTO WESTERN SOUTH DAKOTA.
THE WINDS WILL CONTINUE THROUGH THE AFTERNOON. AS SUNSET APPROACHES...WINDS
WILL BEGIN TO DIMINISH.

SDZ038-039-050-052>054-057>060-063>065-068-311700-
/O.NEW.KFSD.WI.Y.0016.080831T1500Z-080901T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
346 AM CDT SUN AUG 31 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON. THIS AFTERNOON WINDS COULD GUST AS
HIGH AS 50 MPH. WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SCHUMACHER
3 follow-up statements
000 
WWUS73 KFSD 311414
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CDT SUN AUG 31 2008

.STRONG SOUTHERLY WINDS WILL DEVELOP THIS MORNING OVER MUCH OF
EASTERN SOUTH DAKOTA AS LOW PRESSURE MOVES INTO WESTERN SOUTH
DAKOTA. THE WINDS WILL CONTINUE THROUGH THE AFTERNOON. AS SUNSET
APPROACHES...WINDS WILL BEGIN TO DIMINISH BUT STILL REMAIN BREEZY.

IAZ001-MNZ071-072-080-089-097-098-SDZ040-055-056-061-062-066-067-
312215-
/O.EXB.KFSD.WI.Y.0016.080831T1800Z-080901T0000Z/
LYON-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-
MCCOOK-MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE...
BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
914 AM CDT SUN AUG 31 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON. THIS AFTERNOON WINDS COULD GUST
AS HIGH AS 45 MPH. WINDS WILL BEGIN TO DIMINISH TOWARD
SUNSET...BUT STILL REMAIN BREEZY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ038-039-050-052>054-057>060-063>065-068-312215-
/O.CON.KFSD.WI.Y.0016.080831T1500Z-080901T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
914 AM CDT SUN AUG 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON. THIS AFTERNOON WINDS COULD GUST
AS HIGH AS 50 MPH. WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KFSD 312040
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 PM CDT SUN AUG 31 2008

.STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING OVER
MUCH OF EASTERN SOUTH DAKOTA AS LOW PRESSURE MOVES INTO THE
WESTERN HIGH PLAINS. AS SUNSET APPROACHES...WINDS WILL BEGIN TO
DIMINISH BUT STILL REMAIN BREEZY.

SDZ038-039-050-052>054-057>060-063>065-068-010000-
/O.CON.KFSD.WI.Y.0016.000000T0000Z-080901T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
340 PM CDT SUN AUG 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE
THROUGH THE EARLY EVENING. WINDS WILL BEGIN TO DIMINISH TOWARD
SUNSET.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ001-MNZ071-072-080-089-097-098-SDZ040-055-056-061-062-066-067-
010000-
/O.CON.KFSD.WI.Y.0016.000000T0000Z-080901T0000Z/
LYON-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-
MCCOOK-MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE...
BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
340 PM CDT SUN AUG 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH
EARLY EVENING. WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET... BUT
STILL REMAIN BREEZY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KFSD 312357
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
657 PM CDT SUN AUG 31 2008


SDZ038-039-050-052>054-057>060-063>065-068-010100-
/O.EXP.KFSD.WI.Y.0016.000000T0000Z-080901T0000Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
657 PM CDT SUN AUG 31 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS WILL NOW STEADILY DECREASE INTO THE 15 TO 30 MPH RANGE AFTER
SUNSET AND REMAIN THAT WAY OVERNIGHT.

$$

IAZ001-MNZ071-072-080-089-097-098-SDZ040-055-056-061-062-066-067-
010100-
/O.EXP.KFSD.WI.Y.0016.000000T0000Z-080901T0000Z/
LYON-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-
MCCOOK-MINNEHAHA-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE...
BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
657 PM CDT SUN AUG 31 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS WILL NOW STEADILY DECREASE INTO THE 15 TO 30 MPH RANGE AFTER
SUNSET AND REMAIN THAT WAY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Aug 30, 9:25 PM CDT, 6 hours 21 minutes earlier.

Area forecast discussion, Aug 30, 9:25 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT SAT AUG 30 2008

.DISCUSSION...
HAVE UPDATED THE GRIDS AND WL UPDATE THE ZFP SHORTLY. WEAK S/W CONTS
TO MOVE SLOWLY NEWD..AND IS CURRENTLY IN CENTRAL NEB. THIS WAVE HAS
SPREAD A BIT OF MID AND HIGH CLOUDS TO OUR SWRN FA ATTM. ALL
INDICATIONS ARE THAT THESE CLOUDS MAY EXPAND SOME OVERNIGHT...MAINLY
IN THE SD PORTION OF OUR CWFA. SW MN AND NW IA SHOULD REMAIN PRETTY
CLEAR. IN FACT...LOOKING AT THE LATEST NAM RH TIME SECTIONS...HAVE
DECIDED THAT THE KSUX AREA IS TOO DRY TO PRODUCE EVEN SPRINKLES.
HOWEVER WITH A FEW MORE CLOUDS TO THE WEST...DECIDED TO LEAVE
SPRINKLES IN FOR AREAS IN OUR SWRN FA. AS FAR AS LOWS...TWEAKED SOME
OF THE LOWS DOWN A COUPLE OF DEGS IN OUR EAST WHERE WINDS HAVE
SLACKENED OFF QUITE A BIT.

KIND OF TOUCHY WHETHER WE WILL NEED A WIND ADVY ON SUNDAY OR NOT.
VERY CLOSE CALL. LATEST NAM SHOWS 40 KTS OFF THE SFC AT H85 ALONG
AND WEST OF THE JAMES RIVER VALLEY MIDDAY SUNDAY AND SUNDAY
AFTERNOON. SO THAT WOULD BE THE AREA OF GREATEST CONCERN FOR WIND
ADVY HEADLINES.

&&

.AVIATION...
VFR CONDITIONS TONIGHT AND SUNDAY. HOWEVER SOUTHERLY WINDS WILL
REMAIN QUITE STRONG ON SUNDAY...WITH FREQUENT GUSTS OF 30 TO 35 MPH.

&&

.PREV DISCUSSION...
STRONG SOUTHERLY GRADIENT TO REMAIN IN PLACE TONIGHT AND EXPECT
WINDS TO REMAIN AT OR ABOVE 15 MPH FOR ALL BUT NORTHWEST IOWA. WATER
VAPOR LOOP DOES INDICATE A WEAK PIECE OF UPPER LEVEL ENERGY IN
NORTHEAST COLORADO THIS AFTERNOON AND THE NAM AND GFS HAVE BEEN
CONSISTENT ON LIFTING THIS NORTHEAST INTO EASTERN NEBRASKA BY LATE
TONIGHT. WHILE MOISTURE IS SUFFERING A BIT...WE SHOULD SEE AN
INCREASE IN MID LEVEL CLOUDS AND POSSIBLY SOME SPRINKLES. WITH NO
CONVERGENCE ON THE LLJ AND LI VALUES ONLY RUNNING AROUND ZERO TO
-2...SHOWERS AND THUNDERSTORMS WILL BE TOUGH TO COME BY. AS FOR
TEMPERATURES...SHOULD ALSO REMAIN WARM WITH STRONG WINDS RANGING
FROM THE LOWER 60S IN PARTS OF NW IA TO AROUND 70 FRO THE JAMES
VALLEY WEST.

THIS WEAK WV WILL MOVE NEWD OVER CNTRL AND ERN PART OF FCST AREA SUN
WITH MID CLDS SPRDG OVER THIS AREA QUICKLY. HWVR SUPPORT WILL STAY
WEAK BOTH IN LIFT AND ISTBLTY...WHILE MID LVL MOISTR WILL RMN LMTD
AND SLWLY INCRG LO LVL MOISTR WILL NOT BE TAPPED. CUD COTN A FEW
SPRNKLS FOR SUN BUT WITH CHC OF REAL SHWRS SO LO AS MENTND
ABV...WILL LEAVE THE TRACE EVENT FCST TO THE FIRST PD. EVEN MID CLDS
SHUDNT BE SOLID...THO THERE WILL BE ENUF OF THEN TO KEEP HI TEMPS
DOWN A LTL OVER ERN PART OF FCST AREA FROM WHAT THEY SHUD BE.

PRES GRADNT CONT TO INCRS AND SRLY WNDS SHUD BE STG OR GETTING THAT
WAY OVER ALL OF FCST AREA SUN. CLDS AND SLGTLY LESS HEATG IN E SUN
MAY HOLD WNDS DOWN A HAIR...PLUS A LTL LESS GRADNT ESPLY SERN CRNR.
FRTHR W SEEMS WND ADVY CRITERIA MAY BE MET. FOR NOW PLAN TO HOLD OFF
WITH MID SHIFT GETTING A BETTER PICTURE BUT CUD MAKE LAST SEC DECISN
ON THAT PENDING FRTHR COORDINATION.

LABOR DAY WILL START MUCH LIKE SUN...BUT CDFNT WILL BE APPCHG WRN
PART OF FCST AREA WTH CLDS INCRG AND PSBLY THREAT OF TSTMS FAR W BY
THE AFTN. THIS TSTM THREAT WILL SPRD SLWLY EWD OVER FCST AREA MON
NGT AND TUE WITH ACTVTY EXPECTD ON BOTH SIDES OF FNT. FOR NOW POPS
WILL STAY IN CHC CATEGORY DUE MAINLY TO TIMING ISSUES...BUT IF WE
HAD 24 HR POPS THERE WUD BE SOME LIKELIES WITH SUCH DECENT UPPER
SUPPORT COMING WITH FNT.

NIGHTTIME TEMPS WILL BE HELD UP SOME BY WNDS TNGT AND MORE SO SUN
NGT. HIGH TEMPS WILL BE CLOSE TO OR A LTL ABV MIDSUMMR NRMLS SUN
DESPIT ABV MENTND CLD EFFECT IN ERN FCST AREA. MON TEMPS SHUD BE
MORE UNIFORMLY WARM WITH SLGHT WARMNG E AND A BIT COOLR W AS CLDS
INCRS AHD OF FNT.

WED THRU SAY EXTENDED PD HAS A LOT OF QSTNS. WHILE GFS AND NAM ARE
CLOSE ON MON NGT/TUE CDFNT PASSG...OTHER MODELS ARE A LTL SLOWER.
MORE IMPORTANTLY MODELS SUCH AS CANADIAN AND MORE ESPLY ECMWF CONT
TO KEEP MORE TROF W OF FCST AREA AND THREATEN CONTD DIGGING OF
IMPLSES INTO TROF POSN. HAVE GONE CLOSE TO EXTENDED GUIDNCE ON THIS
WHICH SEEMS TO ACKNOWLEDGE THAT THE GFS SEEMS TOO WEAK ON
THIS...WITH CHCS OF SHWRS AND MAYBE A FEW TSTMS REDVLPG LATR IN THE
WEEK. EVEN MOISTR FROM REMAINS OF USTAV CUD EVENTUALLY PLAY A ROLE.
ALL GUIDNCE HWVR AGREES ON A COOLER PD...QUITE A BIT COOLR IN FACT.
WILL GO WITH THIS IDEA AND UPPER 60S AND 70S FOR HIGHS LATR IN THE
WEEK CUD STILL BE TOO WARM IF WE HAVE A CLDY DAY IN THERE. SO IN ANY
EVENT AIR CONDITIONERS SHUD GET TO REST IN EXTENDED PD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

UPDATE...MJF/JM
08/WILLIAMS
Hazardous weather outlook, Aug 30, 11:43 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1143 AM CDT SAT AUG 30 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1143 AM CDT SAT AUG 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER...
LOW RELATIVE HUMIDITIES COMBINED WITH STRONG SOUTHERLY WINDS WILL
PRODUCE A VERY HIGH FIRE DANGER WEST OF THE JAMES RIVER VALLEY
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED ACROSS THE REGION ON BOTH SUNDAY AND MONDAY. THESE
STRONG WINDS COMBINED WITH AFTERNOON TEMPERATURES APPROACHING 90
DEGREES WILL LIKELY RESULT IN A VERY HIGH FIRE DANGER ACROSS
PARTS OF BRULE AND GREGORY COUNTIES IN SOUTH CENTRAL SOUTH DAKOTA
SUNDAY AND MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

Nearby

Wind Advisories in South Dakota, 2008Wind Advisories in Minnesota, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.